MAUDE Adverse Event Report: COVIDIEN MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number MS100705
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively of a laparoscopic exploration being done on a patient with non-palpable testes where one testicle was located in the abdomen, the surgeon requested to apply an endoscopic clip to a part of the tissue.The surgeon was inserting the clip applier through the laparoscopic port on the patient's left abdomen but was meeting resistance.The clip did come through under lap visualization into the abdomen, but a piece of unknown material was seen coming through the port as well.The small piece released into the cavity but remained under constant visualization and was successfully retrieved and removed from the field.The material appears to be a piece of the silicone valve that would be inside the laparoscopic port.The port was removed and was replaced resolve the issue.The same clip applier was no longer used.There was no patient injury.
 
Additional Manufacturer Narrative
D10 - concomitant product: 176630, 176630 endoclip iii 5mm applier, (sn# (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively of a laparoscopic exploration being done on a patient with non-palpable testes where one testicle was located in the abdomen, the surgeon requested to apply an endoscopic clip to a part of the tissue.The surgeon was inserting the clip applier through the laparoscopic port on the patient's left abdomen but was meeting resistance.The clip did come through under lap visualization into the abdomen, but a piece of unknown material was seen coming through the port as well.The small piece released into the cavity but remained under constant visualization and was successfully retrieved and removed from the field.The material appears to be a piece of the silicone valve that would be inside the laparoscopic port.The port was removed and was replaced resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the center of the circular seal was cut and disengaged.It was reported that intra-operatively of a laparoscopic exploration being done on a patient with non-palpable testes where one testicle was located in the abdomen, the surgeon requested to apply an endoscopic clip to a part of the tissue.The surgeon was inserting the clip applier through the laparoscopic port on the patient's left abdomen but was meeting resistance.The clip did come through under laparoscopic visualization into the abdomen, but a piece of unknown material was seen coming through the port as well.The small piece released into the cavity but remained under constant visualization and was successfully retrieved and removed from the field.The material appears to be a piece of the silicone valve that would be inside the laparoscopic port.The port was removed and was replaced resolve the issue.The same clip applier was no longer used.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intende d.This issue may occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MINI STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24205647
Report Number2647580-2026-00204
Device Sequence Number21241456
Product Code GCJ
UDI-Device Identifier20884521082707
UDI-Public(01)20884521082707(17)280731(10)P5H1053(20)02
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS100705
Device Catalogue NumberMS100705
Device Lot NumberP5H1053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/23/2026
03/26/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/04/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown